Journal of Dentistry, Medicine and Medical Sciences

Journal of Dentistry, Medicine and Medical Sciences (JDMMS) Vol. 3(2) pp. 18-21, April, 2014. DOI: http:/dx.doi.org/10.14303/jdmms.2014.004. Copyright © 2014 International Research Journals

 

Case Report

An Alendronate-Induced Oral Lichenoid Reaction 

Vucicevic Boras V1*, Brailo V1, Vidovic-Juras D1, Gabric Panduric D2.

1Department of Oral Medicine, School of Dentistry, University of Zagreb, Croatia.

2Department of Oral Surgery, School of Dentistry, University of Zagreb, Croatia.

*Corresponding authors e-mail: boras@sfzg.hr

Received March 1, 2014; Acceptec April 11, 2014

Abstract

 

A sixty-seven-year old female patient presented with an oral lichenoid reaction, which appeared two months after she started to take alendronate to treat osteoporosis. After withdrawal of the offending drug, the lesions subsided within three months, and at the follow-up visit one and a half years later, the patient was free of any oral lesions. Patient refused taking of oral biopsy specimen and re-challenge test. It might be that oral lichenoid reaction was caused by alendronate.

Keywords: Lichenoid reaction, Alendronate, Osteoporosis

[View Full Article - HTML]   [View Full Article - PDF]   [Download Full Article - PDF]